Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergence results for pseudospectral approximations of hyperbolic systems by a penalty-type boundary treatment

Authors: Daniele Funaro and David Gottlieb
Journal: Math. Comp. 57 (1991), 585-596
MSC: Primary 65M70; Secondary 76M10
MathSciNet review: 1094950
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper we have presented a new method of imposing boundary conditions in the pseudospectral Chebyshev approximation of a scalar hyperbolic equation. The novel idea of the new method is to collocate the equation at the boundary points as well as in the inner grid points, using the boundary conditions as penalty terms. In this paper we extend the above boundary treatment to the case of pseudospectral approximations to general constant-coefficient hyperbolic systems of equations, and we provide error estimates for the pseudospectral Legendre method. The same scheme can be implemented also in the general (even nonlinear) case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M70, 76M10

Retrieve articles in all journals with MSC: 65M70, 76M10

Additional Information

Keywords: Spectral approximation, boundary conditions, error estimates
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society